2 days after having 2 syringes of Restylane, my face is uneven. Is this normal? (photos)

I had Restylane injected on my cheeks to increase volume. I noticed that my face wasn't even immediately after the procedure but the doctor said that no one has an even face. The thing is that, my face wasn't like this before the procedure! It was quite symmetric! Now my laugh lines are way off and my whole face has been tilted. I know that the swelling will go down more in the next few days. But it doesn't look like my face will be even. Should I worry?

Doctor Answers 9

Face uneven 2 days after Restylane

It is true that most people's faces are not completely symmetric, but potentially a filler can be used to even out any differences.  It is also true that swelling is not always symmetric, so the difference you see in your face two days after your Restylane treatment could be due to swelling as well.  I would recommend waiting 1-2 weeks to recover after the injection to get a better idea of your result.  


San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Swelling and asymmetry at 2 days post Restylane injections

Thank you for sharing your concerns and posting your photo. Two days following Restylane injections is the point when some patients' faces swell in the injected areas. The swelling often resolves by one week. At that point, additional filler can be injected to even out asymmetries. Good luck.

Restylane and Swelling/Infection/Over Fill

you should wait 1-2 weeks to see if the swelling subsides, after which if you are unhappy please consider reversing the filler.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Uneven face after filler

Thanks for the photo. I would go back and see the injector. It appears that you have some filler in the right side that is uneven or misplaced. It is possible that you have some swelling or bruising, but the photo does not seem to indicate a bruise. In our practice any adjustments to filler is usually done at 2 weeks after the initial session. This allows all swelling etc to resolve. Good luck, Dr M

Jared Mallalieu, DO
Annapolis General Surgeon
5.0 out of 5 stars 8 reviews

Uneven facial filler injection with Restylane


Thank you for your question.

I agree that there is Restylane product that is juxtaposed to the nasolabial fold as opposed to being under the fold (as it should be). I would wait two weeks and if the problem is still there, seek a provider who can dissolve the Restylane with Vitrase and come back later (4 weeks) for correction.

Best
Dr. Karamanoukian

Uneven Restylane Injections

Hi Maxie.  Your concerns are not unfounded if you are speaking about the nasolabial folds around the nose and mouth.  In the photo it looks like your right side has a pocket of product right in the fold and on the other side there is no such product.  

When the swelling subsides, if you are still unhappy with the product there are two options.  The first is to add more product to make the smile symmetrical and the second is to dissolve the product that was placed.  

To see examples of Restylane injections for our Los Angeles patients click on the link below.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Assymetries and filler

Every person has existing asymmetries in their face, varying greatly from person to person.  Fillers can be a great option for reducing asymmetry and adding volume to the face.  Treatments to correct significant asymmetry can sometimes be complicated and may involve multiple treatments and different types of fillers or other treatments.  It is important to note that often patients have asymmetrical swelling after filler procedures; swelling may last several days up to 2 weeks.  After treatments, cool compresses can be used to reduce swelling.  Generally, it is best to wait 10-14 days prior to judging the end result from an injectable treatment.  If there are still concerns around this time period, make a follow up appointment with your physician.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Uneven cheeks after Restylane

If you noticed that there was unevenness immediately after the injections you probably need more to fill out the appearance,, but swelling does occur and I would let that go down for a few days before reevaluating. Be sure you are seeing a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Uneven Injections from Restylane

It is too soon to see if you are uneven from Restylane or not since there is often swelling two days after the procedure.  I would wait another week to evaluate the area. Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.